MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A saber (2mm x 2cm x 90cm) percutaneous transluminal angioplasty (pta) balloon catheter was inserted for inflation.However, it ruptured at six atmospheres (6atm).There was no reported patient injury.The saber pta balloon was replaced with a new different size saber pta balloon catheter and the procedure was completed.The target lesion was the superficial femoral artery (sfa).The device was prepped normally per the instructions for use (ifu).The same indeflator was used successfully with other devices.The balloon inflated normally and no unusual force was used at any time during the procedure.There was no device fracture, separation or migration inside the patient body.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17621619 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics may have contributed to the reported event, likely calcium as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a saber pta (2mm2cm 90) balloon catheter was inserted for inflation.However, it ruptured at 6-atmospheres pressure (atm).There was no reported patient injury.Therefore, the saber pta balloon was replaced with a new different size saber pta balloon catheter and it could be inflated and the procedure was completed.The target lesion was the superficial femoral artery (sfa).The device was prepped per the instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The balloon inflated normally.There was no unusual force used at any time during the procedure.There was no part of the device that fractured nor separated inside the patient body.No part of the device migrated inside the patient body.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device will not be returned for evaluation as the device was discarded due to patient¿s infectious disease.

Brand Name
SABER 2MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9071364
Report Number9616099-2019-03206
Device Sequence Number19458597
Product Code LIT
UDI-Device Identifier20705032069769
UDI-Public20705032069769
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number48002002S
Device Lot Number17621619
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER PTA BALLOON CATHETER